Topological Methods in Nonlinear Analysis

A bifurcation result of Böhme-Marino type for quasilinear elliptic equations

Elisabetta Benincasa and Annamaria Canino

Full-text: Open access

Abstract

We study a variational bifurcation problem of Böhme-Marino type associated with nonsmooth functional. The existence of two branches of bifurcation is proved.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 31, Number 1 (2008), 1-17.

Dates
First available in Project Euclid: 13 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1463150120

Mathematical Reviews number (MathSciNet)
MR2420652

Zentralblatt MATH identifier
1160.35336

Citation

Benincasa, Elisabetta; Canino, Annamaria. A bifurcation result of Böhme-Marino type for quasilinear elliptic equations. Topol. Methods Nonlinear Anal. 31 (2008), no. 1, 1--17. https://projecteuclid.org/euclid.tmna/1463150120


Export citation

References

  • C. Bertocchi and M. Degiovanni, On the existence of two branches of bifurcation for eigenvalue problems associated with variational inequalities , Scritti in Onore di Giovanni Melzi Sci. Mat., 11 , 35–72 (C. F. Manara, M. Faliva and M. Marchi, eds.), Vita e Pensiero, Milano (1994) \ref\key 2
  • R. Böhme, Die Lösung der Verzweigungsgleichungen für Eigenwertprobleme , Math. Z., 127 (1972), 105–126 \ref\key 3
  • H. Brezis and F. E. Browder, Sur une propriété des espaces de Sobolev , C. R. Acad. Sci. Paris Sér. A-B, 287 , no. 3 (1978), A113–A115 \ref\key 4
  • I. Campa and M. Degiovanni, Subdifferential calculus and nonsmooth critical point theory , SIAM J. Optim., 10 , no. 4 (2000), 1020–1048 \ref\key 5
  • A. Canino, Multiplicity of solutions for quasilinear elliptic equations , Topol. Methods Nonlinear Anal., 6 , no. 2 (1995), 357–370 \ref\key 6 ––––, Variational bifurcation for quasilinear elliptic equations , Calc. Var. Partial Differential Equations, 18 , no. 3 (2003), 269–286 \ref\key 7
  • A. Canino and M. Degiovanni, Nonsmooth critical point theory and quasilinear elliptic equations , Topological Methods in Differential Equations and Inclusions (Montreal, 1994), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 472 , Kluwer Acad. Publ., Dordrecht (1995), 1–50 (A. Granas, M. Frigon and G. Sabidussi, eds.) \ref\key 8
  • J.-N. Corvellec and M. Degiovanni, Nontrivial solutions of quasilinear equations via nonsmooth Morse theory , J. Differential Equations, 136 , no. 2 (1997), 268–293 \ref\key 9
  • J.-N. Corvellec, M. Degiovanni and M. Marzocchi, Deformation properties for continuous functionals and critical point theory , Topol. Methods Nonlinear Anal., 1 , no. 1 (1993), 151–171 \ref\key 10
  • B. Dacorogna, Direct methods in the calculus of variations, Applied Mathematical Sciences, 78 , Springer–Verlag, Berlin (1989) \ref\key 11
  • M. Degiovanni and M. Marzocchi, A critical point theory for nonsmooth functionals , Ann. Mat. Pura Appl., 167 , no. 4 (1994), 73–100 \ref\key 12
  • A. D. Ioffe and E. Schwartzman, Metric critical point theory. \romI. Morse regularity and homotopic stability of a minimum, J. Math. Pures Appl., 75 , no. 9 (1996), 125–153 \ref\key 13
  • G. Katriel, Mountain pass theorems and global homeomorphism theorems , Ann. Inst. H. Poincaré Anal. Non Linéaire, 11 , no. 2 (1994), 189–209 \ref\key 14
  • O. A. Ladyzhenskaya and N. N. Ural'tseva, Linear and Quasilinear Elliptic Equations, Academic Press, New York–London (1968) \ref\key 15
  • J.Q. Liu, Bifurcation for potential operators , Nonlinear Anal., 15 , no. 4 (1990), 345–353 \ref\key 16
  • A. Marino, La biforcazione nel caso variazionale , Conf. Sem. Mat. Univ. Bari, 132 (1973) \ref\key 17
  • J. B. McLeod and R. E. L. Turner, Bifurcation for non-differentiable operators with an application to elasticity , Arch. Rational Mech. Anal., 63 , no. 1 (1976/77), 1–45 \ref\key 18
  • P. H. Rabinowitz, Variational methods for nonlinear eigenvalue problems , Eigenvalues of Non-linear Problems (C.I.M.E., III Ciclo, Varenna, 1974) (G. Prodi, ed.), Edizioni Cremonese, Roma (1974), 139–195 \ref\key 19 ––––, A bifurcation theorem for potential operators , J. Functional Analysis, 25 , no. 4 (1977), 412–424 \ref\key 20 ––––, Minimax methods in critical point theory with applications to differential equations , CBMS Regional Conf. Ser. in Math., 65 , Amer. Math. Soc., Providence, R.I. (1986) \ref\key 21
  • M. Struwe, Quasilinear elliptic eigenvalue problems , Comment. Math. Helv., 58 , no. 3 (1983), 509–527